MAUDE Adverse Event Report: IRIS INTERNATIONAL ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM

IRIS INTERNATIONAL ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM
Model Number N/A
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On november 14, 2017, the fse identified that the ichem velocity instrument had been incorrectly configured to the international settings.The fse corrected the issue by properly configuring the instrument to the north american configuration.The information available confirms that the reported event (incorrect configuration) had occurred as early as (b)(6) 2017.The customer has taken the instrument offline as of (b)(6) 2017, pending the outcome of the investigation.On december 4, 2017, the customer was contacted by bec via telephone requesting access to their ichem velocity instrument and patient data in order to investigate the potential impact to results.A letter was sent to the customer by bec on december 6, 2017, as a follow up to their phone discussion.Additional impact assessment is pending.(b)(4).
 
Event or Problem Description
On november 14, 2017, the customer contacted beckman coulter advising that they failed the cap survey for ph results on their ichem velocity instrument.A field service engineer (fse) was on site the same day (november 14, 2017) to investigate the cap survey failure.The fse's assessment of the instrument concluded that the software installed on the instrument was configured to the international settings, not the required north american configuration of the software.During the time since the date of event ((b)(6) 2017), the customer was running with test strips that are used with the north american configuration of the instrument.Use of international settings with the north american strips does not yield correct results and bec continues to investigate to determine whether there was any patient impact.
 
Additional Manufacturer Narrative
On (b)(6) 2017, the fse identified that the ichemvelocity instrument had been incorrectly configured to the international settings.The fse corrected the issue by properly configuring the instrument to the north american configuration.The information available confirms that the reported event (incorrect configuration) had occurred as early as (b)(6) 2017.The customer has taken the instrument offline as of (b)(6) 2017, pending the outcome of the investigation.On december 4, 2017, the customer was contacted by bec via telephone requesting access to their ichemvelocity instrument and patient data in order to investigate the potential impact to results.A letter was sent to the customer by bec on december 6, 2017, as a follow up to their phone discussion.Additional impact assessment is pending.Follow up 01: qc data for the time period of april 01, 2017 through november 29, 2017 was reviewed by the bec systems engineering group.It was concluded that all quality control (qc) run under international settings would also have passed under north america settings.Therefore, qc runs were not impacted by the incorrect setting.A summary of how the results are impacted based on reported values from the customer with international settings versus north american settings was provided to the customer.This information was generated by bec systems engineering and provided to the customer ((b)(6) hospital laboratory staff) for their reference on december 15, 2017.The lis data was received from the customer on december 14, 2017.A spreadsheet listing what the results would have been had the north american settings been used was provided to the customer.Out of 13,788 patients data samples reviewed, a total of 13,464 corrected results for patient samples were listed on the spreadsheet.(b)(4).
 
Event or Problem Description
On (b)(6) 2017, the customer contacted beckman coulter advising that they failed the cap survey for ph results on their ichemvelocity instrument.A field service engineer (fse) was on site the same day ((b)(6) 2017) to investigate the cap survey failure.The fse's assessment of the instrument concluded that the software installed on the instrument was configured to the international settings, not the required north american configuration of the software.During the time since the date of event ((b)(6) 2017), the customer was running with test strips that are used with the north american configuration of the instrument.Use of international settings with the north american strips does not yield correct results and bec continues to investigate to determine whether there was any patient impact.
 
Additional Manufacturer Narrative
On (b)(6) 2017, the fse identified that the ichemvelocity instrument had been incorrectly configured to the international settings.The fse corrected the issue by properly configuring the instrument to the north american configuration.The information available confirms that the reported event (incorrect configuration) had occurred as early as (b)(6) 2017.The customer has taken the instrument offline as of (b)(6) 2017, pending the outcome of the investigation.On december 4, 2017, the customer was contacted by bec via telephone requesting access to their ichemvelocity instrument and patient data in order to investigate the potential impact to results.A letter was sent to the customer by bec on december 6, 2017, as a follow up to their phone discussion.Additional impact assessment is pending.Follow up 01: qc data for the time period of (b)(6) 2017 through (b)(6) 2017 was reviewed by the bec systems engineering group.It was concluded that all quality control (qc) run under international settings would also have passed under north america settings.Therefore, qc runs were not impacted by the incorrect setting.A summary of how the results are impacted based on reported values from the customer with international settings versus north american settings was provided to the customer.This information was generated by bec systems engineering and provided to the customer (los robles hospital laboratory staff) for their reference on december 15, 2017.The lis data was received from the customer on december 14, 2017.A spreadsheet listing what the results would have been had the north american settings been used was provided to the customer.Out of (b)(4) patients data samples reviewed, a total of (b)(4) corrected results for patient samples were listed on the spreadsheet.Follow up 02: on december 18, 2017, beckman coulter provided the customer the investigation summary of the event.On january 08, 2018, upon reviewing the information provided by bec, the customer corrected the discrepant results for protein and blood analytes.1700 patient results were corrected by the customer by january 05, 2018.The customer has been actively working on the list of the impacted patient's doctors.The customer will distribute the notification with the corrected results attached.In the letter they are also including the offer to repeat testing for any impacted patient.(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
On november 14, 2017, the fse identified that the ichemvelocity instrument had been incorrectly configured to the international settings.The fse corrected the issue by properly configuring the instrument to the north american configuration.The information available confirms that the reported event (incorrect configuration) had occurred as early as (b)(6) 2017.The customer has taken the instrument offline as of (b)(6), 2017, pending the outcome of the investigation.On december 4, 2017, the customer was contacted by bec via telephone requesting access to their ichemvelocity instrument and patient data in order to investigate the potential impact to results.A letter was sent to the customer by bec on december 6, 2017, as a follow up to their phone discussion.Additional impact assessment is pending.Follow up 01: qc data for the time period of (b)(6) 2017 through (b)(6) 2017 was reviewed by the bec systems engineering group.It was concluded that all quality control (qc) run under international settings would also have passed under north america settings.Therefore, qc runs were not impacted by the incorrect setting.A summary of how the results are impacted based on reported values from the customer with international settings versus north american settings was provided to the customer.This information was generated by bec systems engineering and provided to the customer ((b)(6) hospital laboratory staff) for their reference on december 15, 2017.The lis data was received from the customer on december 14, 2017.A spreadsheet listing what the results would have been had the north american settings been used was provided to the customer.Out of (b)(6) patients data samples reviewed, a total of (b)(6) corrected results for patient samples were listed on the spreadsheet.Follow up 02: on december 18, 2017, beckman coulter provided the customer the investigation summary of the event.On (b)(6) 2018, upon reviewing the information provided by bec, the customer corrected the discrepant results for protein and blood analytes.1700 patient results were corrected by the customer by (b)(6) 2018.The customer has been actively working on the list of the impacted patient's doctors.The customer will distribute the notification with the corrected results attached.In the letter they are also including the offer to repeat testing for any impacted patient.Follow up 03: on march 02, 2018, recall (fa-33016) included a notification that was sent out to customers.Remedial action - checkboxes updated.Recall report number added.(b)(4).
 
Event or Problem Description

Brand Name
ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM
Common Device Name
AUTOMATED URINALYSIS SYSTEM
Manufacturer (Section D)
IRIS INTERNATIONAL
9172 eton ave
chatsworth CA 91311
MDR Report Key7095873
Report Number2023446-2017-00011
Device Sequence Number19306849
Product Code KQO
UDI-Device Identifier10837461001751
UDI-Public(01)10837461001751(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Patient Monitoring,Notification,Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model NumberN/A
Device Catalogue Number700-7177-001
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer11/14/2017
01/08/2018
03/02/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date12/22/2017
01/17/2018
03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0125/2018-006C
Patient Sequence Number1